Alert archive / Kansas / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 16, 2015, 3:01 AM CDT for 6 counties in Kansas; Dundy County, Nebraska; Kit Carson County, Yuma County, Colorado. It took effect at Mar 16, 2015, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2015, 3:01 AM CDT (08:01 UTC)
- In effect from
- Mar 16, 2015, 12:00 PM CDT
- Expired
- Mar 16, 2015, 8:41 PM CDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Sheridan County, KS, Wichita County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 34 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4452 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
476 WWUS83 KGLD 160801 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 201 AM MDT MON MAR 16 2015 KSZ015-016-029-161815- /O.UPG.KGLD.FW.A.0002.150316T1700Z-150316T2300Z/ /O.NEW.KGLD.FW.W.0004.150316T1700Z-150317T0000Z/ SHERIDAN-GRAHAM-GOVE- 201 AM MDT MON MAR 16 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 015...016 AND 029... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM AND FIRE WEATHER ZONE 029 GOVE. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS VERY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ252-253-KSZ001-028-042-NEZ079-161815- /O.NEW.KGLD.FW.W.0004.150316T1700Z-150317T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-LOGAN-WICHITA-DUNDY- 201 AM MDT MON MAR 16 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...028...042...079... 252 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA AND FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 028 LOGAN AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS VERY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
3 follow-up statements
488 WWUS83 KGLD 161652 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1052 AM MDT MON MAR 16 2015 COZ252-253-KSZ001-015-016-028-029-042-NEZ079-170000- /O.CON.KGLD.FW.W.0004.150316T1700Z-150317T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- DUNDY- 1052 AM MDT MON MAR 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...015...016...028...029...042...079...252 AND 253... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA AND FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS VERY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
746 WWUS83 KGLD 162325 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 525 PM MDT MON MAR 16 2015 COZ252-253-KSZ001-015-016-028-029-042-NEZ079-170200- /O.EXT.KGLD.FW.W.0004.000000T0000Z-150317T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- DUNDY- 525 PM MDT MON MAR 16 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...015...016...028...029...042...079...252 AND 253... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA AND FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS VERY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
872 WWUS83 KGLD 170141 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 741 PM MDT MON MAR 16 2015 COZ252-253-KSZ001-015-016-028-029-042-NEZ079-170245- /O.CAN.KGLD.FW.W.0004.000000T0000Z-150317T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- DUNDY- 741 PM MDT MON MAR 16 2015 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...015...016...028...029... 042...079...252 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. THE COMBINATION OF SUNSET AND A COLD FRONTAL PASSAGE HAVE ALLOWED TEMPERATURES TO DROP AND IN TURN INCREASE RELATIVE HUMIDITY VALUES ABOVE WARNING CRITERIA...PROMPTING THE CANCELLATION. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 16, 3:00 AM CDT, 1 minute earlier.
Area forecast discussion, Mar 16, 3:00 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 AM MDT MON MAR 16 2015
.UPDATE...
ISSUED AT 730 PM MDT SUN MAR 15 2015
HAVE UPDATED ZONES TO ACCOUNT FOR CANCELLATION OF RED FLAG WARNING
FOR THE ENTIRE FORECAST AREA. WITH SUNSET...TEMPS HAVE DROPPED
ENOUGH ALLOWING FOR INCREASED RH VALUES OVER THE AREA...AND WINDS
HAVE DECOUPLED AND DROPPED BELOW THRESHOLD AS WELL. REST OF
FORECAST IN GOOD SHAPE.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 122 PM MDT SUN MAR 15 2015
A RIDGE WILL REMAIN OVER THE PLAINS TONIGHT AND MONDAY. A WEAK AREA
OF SURFACE LOW PRESSURE WILL EXIST ACROSS EASTERN COLORADO INTO
NORTHWEST KANSAS. LACK OF MOISTURE AND SUBSIDENCE WILL KEEP THE
WEATHER DRY THROUGH MONDAY. POPS WILL BE NIL FOR THOSE PERIODS.
PLAN TO KEEP THE CURRENT RED FLAG WARNING TO ITS 02Z MONDAY
EXPIRATION. THE FIRE WEATHER WATCH FOR THE FAR SOUTHEAST CORNER OF
THE FA FOR MONDAY AFTERNOON DOES NOT APPEAR TO HAVE ENOUGH WIND FOR
ANY CRITICAL FIRE WEATHER THREAT. THE NAM SHOWS THAT THE SURFACE
TROUGH WILL SHIFT EAST OVER THAT AREA DURING THE WATCH EFFECTIVE
TIME. AS A RESULT, EVEN THOUGH RELATIVE HUMIDITY WILL BE CRITICAL,
THE WINDS WILL LIKELY BE TOO LIGHT. THE GFS IS SLOWER WITH THE
TROUGH MOVING OVER THAT AREA, WHICH COULD LEAD TO A POSSIBLE
EXPANSION OF THE CRITICAL AREA. SINCE THE NAM HAS A BETTER SURFACE
RESOLUTION WILL LEAN TOWARD ITS SOLUTION. DUE TO THE UNCERTAINTY
WILL MAINTAIN THE CURRENT WATCH FOR MONDAY.
MIN TEMPERATURES TONIGHT WILL COOL TO THE UPPER 30S TONIGHT. MAX
TEMPERATURES MONDAY WILL DEPEND ON THE LOCATION OF THE TROUGH. MAX
TEMPERATURES COULD RANGE FROM THE LOWER TO MID 80S.
.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 200 AM MDT MON MAR 16 2015
THURSDAY-THURSDAY NIGHT...MODELS AGREE ON BRINGING AN UPPER TROUGH
ACROSS THE AREA FROM THE NORTHWEST. WITH PLENTIFUL MOISTURE IN THE
850-500MB LAYER LOW CHANCE AND CHANCE POPS FOR LIGHT RAIN LOOKS
GOOD. AT THE TAIL END OF THURSDAY NIGHT LOW TEMPERATURES ACROSS THE
WESTERN 1/3 OF THE AREA GET CLOSE TO AND SLIGHTLY BELOW FREEZING.
SOME OF THE RAIN MAY MIX WITH SOME LIGHT SNOW. HIGHS IN THE 50S TO
AROUND 60 WITH LOWS IN THE LOW TO MID 30S.
FRIDAY-FRIDAY NIGHT...UPPER RIDGE RETURNS TO THE AREA ALLOWING
AFTERNOON TEMPERATURES TO WARM INTO THE UPPER 50S TO MID 60S WITH
OVERNIGHT LOWS IN THE LOW TO MID 30S. LITTLE IF ANY CLOUD COVER
EXPECTED.
SATURDAY-SATURDAY NIGHT...MILD WEATHER CONTINUES WITH HIGHS IN THE
MID TO UPPER 60S AND LOWS IN THE LOW TO MID 30S.
SUNDAY-SUNDAY NIGHT...NOT TERRIBLY CONFIDENT IN PRECIPITATION
FORECAST NOR PRECIP TYPE AS MODELS IN DISAGREEMENT IN LARGE SCALE
PATTERN. NO BIG CHANGES FROM PREVIOUS FORECAST WITH HIGHS IN THE
UPPER 50S TO LOW 60S AND LOWS IN THE UPPER 20S TO LOW 30S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1122 PM MDT SUN MAR 15 2015
VFR CONDITIONS FOR BOTH TAF SITES THRU FORECAST PERIOD. BOTH
AIRPORTS WILL SEE MIX OF SKC-SCT250. WIND SHEAR THRU 12Z MONDAY
FOR BOTH SITES UP TO 45KTS FROM THE SW...OTHER WINDS SSW 5-15KTS
WITH GUSTS TO 25KTS THRU MIDDAY...THEN NNW AROUND 10KTS INCREASING
TO 15-30KTS BY 03Z TUESDAY.
&&
.CLIMATE...
ISSUED AT 200 AM MDT MON MAR 16 2015
RECORD AND NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE ACROSS THE
AREA TODAY. A FEW LOCATIONS MAY GET CLOSE TO AND/OR EXCEED ALL-
TIME MARCH RECORD HIGH TEMPERATURES. HERE IS A LIST OF RECORD
HIGH TEMPERATURES FOR TODAY MARCH 16 2015:
GOODLAND.....86 IN 2012
HILL CITY....84 IN 2012
MCCOOK.......87 IN 1930
BURLINGTON...82 IN 2012
COLBY........82 IN 2013
TRIBUNE......83 IN 2013
YUMA.........78 IN 2013 AND PREVIOUS YEARS
ALL-TIME MARCH RECORD HIGH TEMPERATURES WORTH WATCHING TODAY:
HILL CITY....94 ON MARCH 10 1989
TRIBUNE......88 ON MARCH 31 2010 AND PREVIOUS YEARS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS AFTERNOON
FOR KSZ015-016-029.
CO...NONE.
NE...NONE.
&&
UPDATE...JN
SHORT TERM...FS
LONG TERM...99
AVIATION...JN
CLIMATE...99Hazardous weather outlook, Mar 15, 8:33 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 733 PM MDT SUN MAR 15 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-170145- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 733 PM MDT SUN MAR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... FOR MONDAY...LOW RELATIVE HUMIDITIES ALONG WITH GUSTY SOUTHWEST WINDS WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS FOR SHERIDAN...GRAHAM...AND GOVE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Kansas, 2015Red Flag Warnings in Colorado, 2015Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.